Alert archive / Mississippi / Wind Advisories in 2007

Wind Advisory 6, NWS Memphis, TN

April 11, 20074 states

NWS Memphis, TN issued this wind advisory at Apr 11, 2007, 12:54 PM CDT for 4 states. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2007, 12:54 PM CDT (17:54 UTC)
Expired
Apr 11, 2007, 8:00 PM CDT
In force
7 hr
Issued by
NWS Memphis, TN
All 56 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 38 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 5.9 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1026 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMEG 111754
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
1254 PM CDT WED APR 11 2007

...WINDY CONDITIONS WILL CONTINUE ACROSS THE MID SOUTH...

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-112300-
/O.NEW.KMEG.WI.Y.0006.070411T1754Z-070411T2300Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE(AR)-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON(MS)-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE(MS)-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...
OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
1254 PM CDT WED APR 11 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. 

A STRONG PRESSURE GRADIENT ACROSS THE MID SOUTH WILL PRODUCE GUSTY
WESTERLY WINDS AROUND 25 MPH WITH HIGHER GUSTS THIS AFTERNOON.
WINDS WILL BEGIN TO DIMINISH EARLY THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS74 KMEG 112254
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
554 PM CDT WED APR 11 2007

...WINDY CONDITIONS WILL CONTINUE ACROSS THE MID-SOUTH THIS
EVENING...

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-120100-
/O.EXT.KMEG.WI.Y.0006.000000T0000Z-070412T0100Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE(AR)-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON(MS)-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE(MS)-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...
OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
554 PM CDT WED APR 11 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

A STRONG PRESSURE GRADIENT ACROSS THE MID-SOUTH WILL PRODUCE
WESTERLY WINDS AROUND 25 MPH WITH HIGHER GUSTS INTO EARLY THIS
EVENING. AFTER SUNSET...WINDS WILL GRADUALLY DIMINISH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

JCL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Apr 11, 10:17 AM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, Apr 11, 10:17 AM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1017 AM CDT WED APR 11 2007

.UPDATE...

LOW PRESSURE WAS LOCATED OVER NORTHEAST MISSOURI THIS MORNING
WITH A FRONT STRETCHING SOUTHWARD THROUGH THE MID SOUTH. AT 15Z
THE FRONT HAD PUSHED EAST OF THE MISSISSIPPI RIVER. AHEAD OF THE
FRONT 60F+ SURFACE DEWPOINTS HAD WORKED INTO NORTHERN MISSISSIPPI
CREATING SOME MARGINAL INSTABILITY. AS A RESULT SCATTERED TSTMS
CONTINUE TO DEVELOP ACROSS MUCH OF NORTHERN MISSISSIPPI AND
SOUTHEAST PARTS OF WEST TENNESSEE...NEAR SAVANNAH AND SELMER. THIS
ACTIVITY WILL PUSH EAST OVER THE NEXT FEW HOURS AS THE FRONT
MOVES THROUGH. BEHIND THE FRONT SKIES WERE BEGINNING TO CLEAR AND
TEMPS ARE RESPONDING WITH READINGS IN THE LOWER 60S. HAVE DECIDED
TO ADD A COUPLE DEGREES TO HIGH TEMPERATURES FOR THIS AFTERNOON.
ALSO EXPECT GUSTY WSW SURFACE WINDS BEHIND THE FRONT OF 15 TO 25 MPH.

AS THE MAIN UPPER TROF MOVES INTO THE REGION LATER TODAY EXPECT
MORE CLOUD COVER ACROSS NORTHERN SECTIONS OF THE MID SOUTH WITH
THE POSSIBILITY OF A FEW SHOWERS.

&&

.PREV DISCUSSION... /ISSUED 346 AM CDT WED APR 11 2007/

LOW PRESSURE SYSTEM WITH TRAILING COLD FRONT IS APPROACHING THE
MIDSOUTH THIS MORNING. SECONDARY WARM FRONT REMAINS SOUTH OF THE CWA
OVER NORTHERN LOUISIANA AND SOUTHERN MISSISSIPPI. SOME STRONG TO SEVERE
STORMS DEVELOPED JUST NORTHEAST OF THE LOW CENTER OVER CENTRAL
ARKANSAS EARLY THIS MORNING. THESE STORMS ARE ELEVATED IN NATURE AND
POSE THE BIGGEST RISK OF HAIL. STORMS ARE MOVING INTO CWA AT THIS
TIME. EAST-CENTRAL ARKANSAS AND NORTH MISSISSIPPI WOULD BE THE
LIKELY LOCATIONS THE SEVERE STORMS WILL AFFECT. SYSTEM WILL CONTINUE
MOVING EAST DURING THE DAY. RISK FOR STRONG TO SEVERE STORMS WILL
DIMINISH DURING THE AFTERNOON HOURS AS LOW CENTER WITH TRAILING COLD
FRONT PUSHES EAST OF CWA. SOME SHOWERS MAY AFFECT NORTHERN PORTIONS
OF THE CWA DURING THE AFTERNOON HOURS AS SHORTWAVE SWINGS SOUTH INTO
CWA. EXPECT HIGHS IN THE MID 60S TO NEAR 70 DEGREES. WINDS WILL ALSO
BE STRONG TODAY WITH SPEEDS OF 15 TO 25 MPH WITH HIGHER GUSTS. THINK
WINDS WILL STAY BELOW WIND ADVISORY CRITERIA.

SHORTWAVE WILL CONTINUE MOVING THROUGH CWA DURING EVENING HOURS AND
MAY SET OFF SOME SHOWERS MAINLY OVER NORTHERN PORTIONS OF THE
MIDSOUTH. OTHERWISE...EXPECT CLEARING CONDITIONS TO OCCUR AFTER
MIDNIGHT. LOWS WILL RANGE FROM NEAR 40 DEGREES TO THE MID 40S.

HIGH PRESSURE WILL BUILD INTO THE AREA FOR THURSDAY AND THURSDAY
NIGHT. EXPECT MOSTLY CLEAR AND DRY CONDITIONS. TEMPERATURES WILL
REMAIN ON THE COOL SIDE WITH HIGHS IN THE LOWER TO MID 60S. LOWS
WILL BE AGAIN BE IN THE UPPER 30S TO MID 40S.

MODELS HAVE CHANGED SOLUTIONS FOR POTENT LOW PRESSURE SYSTEM THAT
WILL AFFECT THE MIDSOUTH FRIDAY THROUGH SATURDAY. THE SYSTEM REMAINS
STRONG...HOWEVER THE PLACEMENT IS MUCH FURTHER SOUTH. MODELS EJECT
THE SYSTEM OUT OF THE SOUTHERN PLAINS ON FRIDAY AS A WARM FRONT
LIFTS NORTHWARD INTO THE MIDSOUTH. HOWEVER NOW THE WARM FRONT NEVER
MAKES IT ALL THE WAY NORTH OF THE CWA...THUS THE HIGHER DEWPOINTS
AND WARMER TEMPERATURES MAY STAY SOUTH OVER NORTH MISSISSIPPI AND
POINTS FURTHER SOUTH. MODELS ALSO TRACK SFC LOW OVER MEMPHIS METRO
AREA. THIS WOULD MEAN THAT THE RISK FOR SEVERE WEATHER WOULD ALSO
REMAIN SOUTH...WITH THE RISK BEING MAINLY OVER NORTH MISSISSIPPI AND
PORTIONS OF EAST-CENTRAL ARKANSAS. INSTABILITY WOULD ALSO BE
QUESTIONABLE WITH THIS SOLUTION WHEREAS YESTERDAYS SOLUTION...THE
ATMOSPHERE WAS ALMOST A SURE BET OF BEING UNSTABLE. CONSIDERABLE
MORE CLOUDS WOULD BE OVER THE AREA IN ASSOCIATION WITH THE WARM
FRONT WHICH MAY HELP TO PROHIBIT ANY SEVERE STORMS FROM DEVELOPING
AT ALL. HOWEVER...STRONG SHEAR REMAINS IN PLACE AND ONLY A SMALL
AMOUNT OF INSTABILITY COULD HELP TRIGGER SEVERE STORMS MAINLY OVER
NORTH MISSISSIPPI AND PORTIONS OF EAST-CENTRAL ARKANSAS. OF COURSE THIS IS
IF CURRENT MODEL SOLUTIONS PAN OUT. MODELS COULD EASILY FLIP FLOP
BACK TO YESTERDAYS SOLUTION THUS THIS SYSTEM CONTINUES TO BEAR
WATCHING. PLEASE CONTINUE TO MONITOR LATEST FORECASTS FOR UPDATES ON
SEVERE POTENTIAL FOR THE FRIDAY INTO SATURDAY TIME PERIOD.

HIGH PRESSURE WILL BUILD INTO THE MIDSOUTH FOR THE SATURDAY NIGHT
THROUGH MONDAY NIGHT TIME PERIOD. TEMPERATURES WILL REMAIN COOL
EARLY ON DURING THIS PERIOD...SATURDAY NIGHT THROUGH SUNDAY
NIGHT...WITH HIGHS IN THE 50S AND 60S AND LOWS IN THE 30S AND 40S.
SATURDAY NIGHT WILL BE THE COLDEST AND WILL NEED TO BE MONITORED FOR
A POSSIBLE FREEZE FOR PORTIONS OF NORTHWEST TENNESSEE. BY LATE
SUNDAY NIGHT INTO MONDAY...THE HIGH WILL SHIFT EAST BRINGING WARMER
TEMPERATURES TO THE AREA.

ANOTHER LOW PRESSURE SYSTEM WILL MOVE OUT OF TEXAS ON TUESDAY AND
MOVE EASTWARD ALONG THE GULF COAST. SYSTEM WILL BRING RAIN TO THE
MIDSOUTH BEGINNING ON TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  68  45  64  48 /  10  10   0  10
MKL  67  40  62  38 /  20  20   0  10
JBR  64  42  61  43 /  20  10   0  10
TUP  70  42  66  38 /  60  10   0  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

SJM/KRM
Hazardous weather outlook, Apr 11, 7:40 AM CDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
740 AM CDT WED APR 11 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-121145-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
740 AM CDT WED APR 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

WINDS WILL BECOME STRONG THIS AFTERNOON ESPECIALLY ACROSS NORTHEAST
ARKANSAS...THE MISSOURI BOOTHEEL...AND NORTHWEST TENNESSEE. EXPECT
WIND SPEEDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH. THE PROBABILITY OF
WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONG LOW PRESSURE SYSTEM WILL APPROACH THE MIDSOUTH OF FRIDAY
AS A WARM FRONT LIFTS NORTHWARD INTO THE AREA. THE FRONT IS NOW
EXPECTED TO REACH AS FAR NORTH AS THE MISSISSIPPI/TENNESSEE LINE.
FOR THE AREAS SOUTH OF THE WARM FRONT...DEPENDING ON AMOUNT OF
CLOUD COVER...THE ATMOSPHERE SHOULD BECOME UNSTABLE AHEAD OF THE
APPROACHING SYSTEM. THUNDERSTORMS WILL DEVELOP IN THIS REGION OF
UNSTABLE AIR FRIDAY AFTERNOON...SOUTH OF THE WARM FRONT AND MOVE EAST
FRIDAY NIGHT INTO EARLY SATURDAY. THERE IS A SLIGHT RISK FOR
SEVERE STORMS OVER EAST-CENTRAL ARKANSAS AND NORTH MISSISSIPPI
FOR FRIDAY AFTERNOON AND FRIDAY NIGHT. SOME OF THESE STORMS MAY
PRODUCE DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES.
THERE ARE STILL A LOT OF UNCERTAINTIES WITH THIS SYSTEM SO PLEASE
STAY TUNED TO FUTURE FORECAST FOR THE LATEST UPDATES ON THE SEVERE
WEATHER POTENTIAL DURING THE FRIDAY THROUGH SATURDAY TIME PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FRIDAY INTO EARLY SATURDAY.

KRM

In the hours before

Special weather statement, Apr 11, 12:43 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1243 PM CDT WED APR 11 2007

MSZ016-017-111815-
LEE MS-ITAWAMBA MS-
1243 PM CDT WED APR 11 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...ITAWAMBA AND LEE COUNTIES.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 6 MILES WEST OF MANTACHIE AT 1243 PM CDT...
MOVING EAST AT 50 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN ITAWAMBA AND LEE COUNTIES...INCLUDING THE CITY OF FULTON...
SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS
IN EFFECT UNTIL 115 PM CDT.

Nearby

Wind Advisories in Mississippi, 2007Wind Advisories in Tennessee, 2007Wind Advisories in Arkansas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.